MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061030
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation by manufacturer: an innova self-expanding stent delivery system (sds) was returned with a.035 unidentified guidewire inside of the device.The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.The outer sheath had a slight buckling at the nosecone.The stent was not returned.The guidewire that was frozen in the device was protruding out of the distal end approximately 5cm from the tip and protruding out of the proximal end approximately94.5cm.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported withdrawing difficulty, which could not be confirmed because the clinical circumstances could not be replicated.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Same case as mdr id #2134265-2017-02149.It was reported that wire entrapment occurred.The target lesion was located in a totally occluded right superficial femoral artery (sfa).The lesion was pre-dilated with a 4x200mm mustang balloon catheter and then with a 5x150mm lotunix drug coated balloon.A 6 x100x130mm innova stent was advanced to the lesion and the stent was deployed.During removal, the delivery system wouldn¿t come off of 250 magic torque wire so the physician had to pull the entire system out with the wire stuck inside the deployment system.No patient complications were reported.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6411006
Report Number2134265-2017-02148
Device Sequence Number925036
Product Code NIP
UDI-Device Identifier08714729874027
UDI-Public(01)08714729874027(17)20190331(10)18988344
Combination Product (Y/N)N
Initial Reporter StateOH
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberH74939293061030
Device Catalogue Number39293-06103
Device Lot Number18988344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR